Alert archive / Louisiana / Wind Advisories in 2015
Wind Advisory 1, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Jan 3, 2015, 2:38 PM CST for 12 parishes in Louisiana; 5 counties in Mississippi. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2015, 2:38 PM CST (20:38 UTC)
- Expired
- Jan 3, 2015, 6:07 PM CST
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS74 KLIX 032038 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 238 PM CST SAT JAN 3 2015 ...WIND ADVISORY IN EFFECT FOR STRONG SOUTH WINDS... .AN AREA OF LOW PRESSURE MOVING ACROSS LOUISIANA INTO SOUTHWEST MISSISSIPPI HAS BROUGHT AN INCREASE IN SOUTHERLY WINDS THIS AFTERNOON. SUSTAINED WINDS GENERALLY 15 TO 20 MPH WERE GUSTING INTO THE 30 TO 45 MPH RANGE AT TIMES. THESE GUSTY CONDITIONS WILL DIMINISH WITH THE PASSAGE OF A COLD FRONT LATER THIS EVENING. LAZ034>037-046>050-056-MSZ068-069-040000- /O.NEW.KLIX.WI.Y.0001.150103T2038Z-150104T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- WILKINSON-AMITE- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY... BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS... WALKER...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE... CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY 238 PM CST SAT JAN 3 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...THIS AFTERNOON THROUGH 6 PM. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS FREQUENTLY 30 TO 40 MPH. * IMPACTS...TRAVELERS MAY EXPERIENCE DIFFICULT DRIVING CONDITITIONS ESPECIALLY ON ELEVATED PORTIONS OF INTERSTATES AND OVER LARGE WATER CROSSINGS. SMALL OUTDOOR UNSECURED OBJECTS MAY GET TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ039-040-058>072-MSZ070-071-077-080>082-040445- /O.NEW.KLIX.WI.Y.0001.150103T2038Z-150104T0600Z/ WASHINGTON-ST. TAMMANY-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 238 PM CST SAT JAN 3 2015 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...SOUTHERLY WINDS 15 TO 20 MPH WITH FREQUENT GUSTS 30 TO 40 MPH. GUSTS AROUND 45 MPH ARE POSSIBLE IN EXPOSED AREAS NEAR THE TIDAL LAKES AND BAYS. * DURATION...UNTIL A COLD FRONT CAUSES A WIND SHIFT AND GUSTINESS ABATES. * IMPACTS...DIFFICULT DRIVING...PARTICULARLY ON ELEVATED PORTIONS OF INTERSTATES AND OVER LARGE WATER CROSSING. SMALL UNSECURED OBJECTS MAY GET TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 24/RR
2 follow-up statements
685 WWUS74 KLIX 032155 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 355 PM CST SAT JAN 3 2015 ...WIND ADVISORY IN EFFECT FOR STRONG SOUTH WINDS... .STRONG SOUTHERLY WINDS IN ADVANCE OF AN APPROACHING STRONG COLD FRONT WILL POSE A HAZARD TO MOTORISTS ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. THE GUSTY WINDS ABATE SHORTLY AFTER FRONTAL PASSAGE. IN THE ADVISORY AREA...SUSTAINED WINDS GENERALLY 15 TO 20 MPH WERE GUSTING INTO THE 30 TO 45 MPH RANGE AT TIMES. LAZ034>037-046>050-056-MSZ068-069-032300- /O.CAN.KLIX.WI.Y.0001.000000T0000Z-150104T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- WILKINSON-AMITE- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY... BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS... WALKER...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE... CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY 355 PM CST SAT JAN 3 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. THE HIGHER WIND GUSTS WILL ABATE WITH WIND SHIFT ASSOCIATED WITH COLD FRONTAL PASSAGE. $$ LAZ039-040-058>072-MSZ070-071-077-080>082-040600- /O.CON.KLIX.WI.Y.0001.000000T0000Z-150104T0600Z/ WASHINGTON-ST. TAMMANY-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 355 PM CST SAT JAN 3 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...THIS AFTERNOON AND EVENING. * WINDS...SOUTHERLY WINDS 15 TO 20 MPH WITH FREQUENT GUSTS 30 TO 40 MPH. GUSTS AROUND 45 MPH ARE POSSIBLE IN EXPOSED AREAS NEAR THE TIDAL LAKES AND BAYS. * DURATION...UNTIL A COLD FRONT CAUSES A WIND SHIFT AND GUSTINESS ABATES. * IMPACTS...DIFFICULT DRIVING...PARTICULARLY ON ELEVATED PORTIONS OF INTERSTATES AND OVER LARGE WATER CROSSING. SMALL UNSECURED OBJECTS MAY GET TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 24/RR
583 WWUS74 KLIX 040007 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 607 PM CST SAT JAN 3 2015 ...WIND ADVISORY CANCELLED... .SOUTH WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING. SOME OCCASIONAL GUSTS NEAR 25 MPH MAY OCCUR EARLY IN THE EVENING...HOWEVER MOST OF THE SUSTAINED WINDS WILL BE 20 MPH OR LESS. LAZ039-040-058>072-MSZ070-071-077-080>082-040115- /O.CAN.KLIX.WI.Y.0001.000000T0000Z-150104T0600Z/ WASHINGTON-ST. TAMMANY-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 607 PM CST SAT JAN 3 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING. IT WILL REMAIN A BIT BREEZY EARLY THIS EVENING IN AREAS AROUND LAKE PONTCHARTRAIN...HOWEVER MOST OF THE WIND GUSTS SHOULD NOT EXCEED 25 MPH. $$ TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 1:25 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 3, 1:25 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
125 PM CST SAT JAN 3 2015
.UPDATE...
...18Z SPECIAL SOUNDING DISCUSSION...
THERE WERE NO PROBLEMS WITH THE SPECIAL SOUNDING SENT UP AT 18Z TO
ASSESS THE SEVERE WEATHER POTENTIAL. NOT MUCH HAS CHANGED WITH THE
THINKING AFTER THE SPECIAL SOUNDING. PW VALUES HAVE REBOUNDED TO
ABOVE 1.6 INCHES WITH JUST ENOUGH LOW LEVEL SHEAR TO CONTINUE TO
THREAT OF ROTATING CELLS OUT AHEAD OF THE MAIN LINE WHICH IS NOW
STRETCHING FROM LAFAYETTE ALL THE BACK TO BEAUMONT IN EASTERN
TEXAS. ALL MODES OF SEVERE WEATHER ARE ON THE TABLE ALTHOUGH
STRAIGHT LINE WINDS LOOK THE BE THE BIGGEST THREAT ALONG WITH THE
PROBABILITY THAT SOME HEAVY RAINFALL COULD CAUSE FLASH FLOODING
CONCERNS. AGAIN...OVERALL THE SEVERE WEATHER THREAT CONTINUES WITH
THE TORNADO WATCH FOR MOST OF THE WARNING AREA THROUGH 6PM.
98/SO
&&
.PREV DISCUSSION... /ISSUED 1135 AM CST SAT JAN 3 2015/
UPDATE...
PACKAGES HAVE BEEN UPDATED FOR TORNADO WATCH 1 UNTIL 6 PM FOR MUCH
OF THE AREA. ABOUT TO LAUNCH AN 18Z UPPER AIR SOUNDING TO
DETERMINE HOW MUCH AIRMASS HAS MODIFIED SINCE 6 AM.
AVIATION...
GENERALLY MVFR CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS
IMPINGING ON MOST TERMINALS AT THIS TIME. EXPECT BAND OF
CONVECTION TO MOVE ACROSS ALL TERMINALS DURING THE AFTERNOON HOURS
WITH POTENTIAL 40+ KNOT GUSTS. MVFR TO IFR CONDITIONS FOR SEVERAL
HOURS BEYOND FRONTAL PASSAGE BEFORE IMPROVING TO VFR DURING THE
MORNING ON SUNDAY. 35
PREV DISCUSSION... /ISSUED 1021 AM CST SAT JAN 3 2015/
UPDATE...
NO CHANGES TO FORECAST PACKAGE AT THIS TIME AS ALL SEEMS TO BE ON
TRACK. WE WILL BE LAUNCHING A SPECIAL 18Z /NOON CST/ BALLOON TO
ASSESS ENVIRONMENT FOR SEVERE WEATHER POTENTIAL FOR THIS
AFTERNOON. MEANWHILE...SHOWERS WERE ERUPTING STEADILY AS UNSTABLE
AIR MASS WARMS. THERE IS SOME VEERING OF WINDS IN THE LOWER 1500
FT OR SO BEFORE BECOMING DEEP LAYERED SW FLOW AT 40 KTS ABOVE THE
MARINE LAYER DECK.
SOUNDING DISCUSSION...
NO PROBLEMS WITH FLIGHT THIS MORNING. A MOIST SOUNDING BELOW 750 MB BUT
QUITE DRY ABOVE THAT LEVEL. PRECIPITABLE WATER HAS LOWERED TO 1.35 INCHES
DUE IN LARGE PART TO PASSAGE OF A LINEAR DISTURBANCE ALOFT OVERNIGHT. WIND
PROFILE SHOWED SHALLOW ESE WINDS 5-10 KTS NEAR THE SURFACE BUT BECOMES
S-SW 30 KNOTS OR GREATER ABOVE ABOUT 1500 FT. 50 KT WINDS ARE NOTED AT 15KFT.
PEAK WIND 244/99KT AT TROPOPAUSE NEAR 45KFT.
RAN CHAP ON EXPECTED MAX TEMPERATURE AROUND 80F ON 12Z KLIX SOUNDING
WHICH YIELDED SUB-SEVERE OUTPUT. A LIFT OF 343K FROM LCL OF 911 MB HAS
A RICKS INDEX OF 75. GUST POTENTIAL 21 KT...PEA HAIL WITH A VIL VALUE
AROUND 82...NIL TORNADO RISK. HOWEVER...ONLY MINOR MODIFICATIONS TO THE
LOWER PROFILE WOULD ALTER THE RISK. ADDITIONALLY...THE DEEP LAYERED
STRONG SW FLOW ABOVE MARINE LAYER COULD EFFICIENTLY TRANSPORT TO SURFACE
IN CELLULAR STORM DOWNBURSTS...EASILY 40 KTS GIVEN CURRENT VAD WIND PROFILE
WINDS ABOVE THE SURFACE. THIS WILL BE RE-ASSESSED WITH 18Z SPECIAL BALLOON
RELEASE.
MARINE...
WINDS ARE NOT QUITE SCA LEVELS BUT ONSHORE GRADIENT IS BEGINNING
TO TIGHTEN AND DEEP LAYERED ONSHORE FLOW WILL WORK DOWN TO THE
SURFACE SHORTLY. SUSTAINED WINDS AROUND 20 KTS EXPECTED REST OF
THE THIS AFTERNOON THROUGH FRONTAL PASSAGE LATER THIS EVENING.
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
TORNADO WATCH 1 UNTIL 00Z
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 50 57 31 / 90 90 10 10
BTR 76 51 59 34 / 90 90 10 10
ASD 76 57 62 35 / 90 90 20 10
MSY 74 57 61 40 / 90 90 20 10
GPT 72 59 63 37 / 90 80 20 10
PQL 73 61 64 36 / 90 80 30 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Jan 3, 11:04 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CST SAT JAN 3 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-040515- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1104 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING ACROSS SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA. A TORNADO WATCH WILL BE IN EFFECT THROUGH 6 PM CST FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WITH THE EXCEPTION OF HARRISON AND JACKSON COUNTIES IN MISSISSIPPI. THE STRONGEST THUNDERSTORMS COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND FREQUENT LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE AS WELL. THIS AMOUNT OF RAIN COULD PRODUCE RISES ON LOCAL RIVERS AND TEMPORARY PONDING OF WATER IN SUSCEPTIBLE LOW LYING AREAS. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR ALL COASTAL WATERS FOR HAZARDOUS WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WAVE CONDITIONS COULD BECOME HAZARDOUS FOR SMALL CRAFT ON SUNDAY INTO MONDAY AS NORTHERLY WINDS OF 20 TO 25 KNOTS DEVELOP BEHIND A PASSING COLD FRONT. A REINFORCING COLD FRONT COULD BRING ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS TO THE COASTAL WATERS FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jan 3, 11:23 AM CST, 3 hours 15 minutes before
LAZ040-MSZ077-080-081-031830-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CST SAT JAN 3 2015
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...HARRISON COUNTY...
AT 1121 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF WAVELAND...OR ABOUT 3 MILES
NORTHEAST OF PEARLINGTON...MOVING NORTHEAST AT 40 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...STENNIS
SPACE CENTER...KILN AND DIAMONDHEAD
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3065 8933 3065 8925 3067 8924 3068 8923
3068 8911 3018 8952 3017 8953 3027 8970
3082 8935 3081 8934
TIME...MOT...LOC 1723Z 212DEG 35KT 3030 8955Special weather statement, Jan 3, 12:22 PM CST, 2 hours 16 minutes before
LAZ037-071-MSZ069-070-031915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1222 PM CST SAT JAN 3 2015
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...ST.
HELENA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...
AT 1219 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GREENSBURG...OR ABOUT 6
MILES NORTHWEST OF MONTPELIER...MOVING NORTHEAST AT 45 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GREENSBURG...EASLEYVILLE...TANGIPAHOA...KENTWOOD...GILLSBERG...
OSYKA...MAGNOLIA AND MCCOMB AIRPORT
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3110 9026 3065 9065 3073 9084 3074 9085
3127 9050
TIME...MOT...LOC 1822Z 213DEG 39KT 3075 9071Local storm report, Jan 3, 1:28 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
128 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG MAGNOLIA 31.15N 90.46W
01/03/2015 PIKE MS PUBLIC
ONLINE SUBMITTED REPORT OF LARGE TREE LIMBS AND BRANCHES
DOWN.
&&
24/RRLocal storm report, Jan 3, 1:41 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM FUNNEL CLOUD 8 NW TYLERTOWN 31.20N 90.24W
01/03/2015 WALTHALL MS 911 CALL CENTER
ONLINE SUBMITTED REPORT OF A ROTATING WALL CLOUD AND
BRIEF FUNNEL CLOUD.
&&
24/RRLocal storm report, Jan 3, 1:43 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM FUNNEL CLOUD 8 NW TYLERTOWN 31.20N 90.24W
01/03/2015 WALTHALL MS PUBLIC
ONLINE SUBMITTED REPORT OF A ROTATING WALL CLOUD AND
BRIEF FUNNEL CLOUD.
&&
24/RRSpecial weather statement, Jan 3, 1:52 PM CST, 46 minutes before
LAZ034>036-046>048-MSZ068-069-032045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 PM CST SAT JAN 3 2015
...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...WEST BATON ROUGE PARISH...POINTE COUPEE
PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST
FELICIANA PARISH...IBERVILLE PARISH...
AT 149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES
NORTH OF JACKSON LOUISIANA TO CATAHOULA...MOVING NORTHEAST AT 35 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ST. FRANCISVILLE...SPILLMAN...MARINGOUIN...RAMAH...ERWINVILLE...
GROSSE TETE...GLOSTER...JACKSON...CENTREVILLE...NORWOOD...ZACHARY...
SLAUGHTER AND CLINTON
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3136 9074 3058 9116 3028 9160 3036 9165
3043 9164 3107 9129 3136 9086
TIME...MOT...LOC 1951Z 232DEG 28KT 3104 9125 3029 9167
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:44 PM CST | Marine Dense Fog Advisory | LIX | 8 hr | |
| Jan 2, 10:06 PM CST | Dense Fog Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 8 hr |
| Jan 3, 4:27 AM CST | Small Craft Advisory | LIX | 14 hr | |
| Jan 3, 11:00 AM CST | River Flood Warning | LIX | Saint Tammany | 11 days |
| Jan 3, 11:02 AM CST | River Flood Warning | LIX | Tangipahoa | 4 days |
| Jan 3, 12:22 PM CST | Special Weather Statement | LIX | Saint Helena | 53 min |
| Jan 3, 12:31 PM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 59 min |
| Jan 3, 12:51 PM CST | Special Marine Warning | LIX | 24 min | |
| Jan 3, 1:52 PM CST | Special Weather Statement | LIX | East Feliciana | 53 min |
| Jan 3, 3:17 PM CST | Areal Flood Advisory | LIX | East Feliciana, Saint Helena | 118 min |
| Jan 3, 3:52 PM CST | Special Weather Statement | LIX | Ascension, Livingston, Saint Helena | 53 min |
| Jan 3, 4:43 PM CST | Special Weather Statement | LIX | Ascension, Assumption, Livingston, Saint James, Saint John the Baptist, Tangipahoa and 1 more | 62 min |
| Jan 3, 11:23 AM CST | Special Weather Statement | LIX | Hancock | 67 min |
| Jan 3, 1:18 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 27 min |
| Jan 3, 1:29 PM CST | Tornado Warning | LIX | Pike, Walthall | 31 min |
| Jan 3, 2:53 PM CST | Special Weather Statement | LIX | Amite | 67 min |
Nearby
Wind Advisories in Louisiana, 2015Wind Advisories in Mississippi, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.